Alert archive / Alabama / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 33, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 13, 2019, 10:58 PM CDT for Choctaw County, Washington County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2019, 10:58 PM CDT (03:58 UTC)
- Expired
- Apr 13, 2019, 11:31 PM CDT
- In force
- 33 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Choctaw County, AL, Washington County, AL
The radar
The Mobile radar (KMOB), 129 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 9:33 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 4.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 200 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 434 m²/s²
- 0-3 km storm-relative helicity
- 639 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.1
The text
As transmitted.
647
WUUS54 KMOB 140358
SVRMOB
ALC023-129-140445-
/O.NEW.KMOB.SV.W.0033.190414T0358Z-190414T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
1058 PM CDT Sat Apr 13 2019
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southwestern Choctaw County in southwestern Alabama...
Northwestern Washington County in southwestern Alabama...
* Until 1145 PM CDT.
* At 1057 PM CDT, a severe thunderstorm was located 4 miles east of
Buckatunna, or 12 miles west of Chatom, moving north at 50 mph.
Rotation is intensifying and a tornado may form with little
advanced warning.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Millry, Silas, Gilbertown and Toxey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 500 AM CDT for southwestern
Alabama.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3203 8815 3149 8835 3151 8845 3191 8847
3204 8845
TIME...MOT...LOC 0357Z 191DEG 42KT 3152 8845
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
JLH1 follow-up statement
437
WWUS54 KMOB 140431
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
1131 PM CDT Sat Apr 13 2019
ALC023-129-140441-
/O.CAN.KMOB.SV.W.0033.000000T0000Z-190414T0445Z/
Choctaw AL-Washington AL-
1131 PM CDT Sat Apr 13 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHOCTAW AND
NORTHWESTERN WASHINGTON COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 500 AM CDT for southwestern
Alabama.
LAT...LON 3203 8815 3149 8835 3151 8845 3191 8847
3204 8845
TIME...MOT...LOC 0430Z 191DEG 42KT 3191 8836
$$
JLHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 10:29 PM CDT, 29 minutes earlier.
Area forecast discussion, Apr 13, 10:29 PM CDT, 29 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1029 PM CDT Sat Apr 13 2019
.DISCUSSION...See updated information for land and marine areas below.
&&
.UPDATE...Updated zone forecast to include Tornado Watch #56,
which has been issued for all of our southeast MS counties and
parts of southwest and south central AL, valid until 5 AM.
&&
.MARINE...Update of evening Coastal Waters Forecast will remain
unchanged except for adding Mobile Bay and MS Sound to Tornado
Watch #56.
&&
.PREV DISCUSSION... /issued 850 PM CDT Sat Apr 13 2019/
DISCUSSION...See updated information for land areas below.
UPDATE...Thunderstorms along a north-south oriented line across
south central MS are intensifying, and HiRes Model data suggests
that this trend will continue through the late evening hours.
After coordination with SPC, it is likely that a watch will be
issued for most of our interior southeast MS counties and parts
of southwest AL within the hour. We have moved our ENHANCED Risk
area slightly further to the south and east, now covering areas just
east of I-65 in AL and much of coastal counties (Mobile and Baldwin)
of AL as well. Otherwise, no significant changes to earlier forecast
thinking.
The strong south to southeast wind flow continues across much of
the continues, and the Wind Advisory continues through 1 AM. We
will likely extend that Advisory for a few hours shortly. The
strong onshore flow, combined with astronomical high tides, has
also resulted in a few isolated locations of minor coastal
flooding along the Causeway across northern Mobile Bay. Tide
levels will likely remain above predicted levels overnight, but
with astronomical tide falling (high tide was shortly after 7 PM),
we dont anticipate an increase in coastal flooding overnight. As
such, we issued a Coastal Flood Statement to alert users of the
minor hazard.
Will be updating products here shortly when we receive the new
Severe Weather Watch from SPC. 12/DS
PREV DISCUSSION... /issued 700 PM CDT Sat Apr 13 2019/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...
00Z issuance...IFR to MVFR conditions expected through much of the
overnight until a squall line clears things out Sunday morning.
Winds will be gusting to around 30 knots at times both ahead of
and behind the line of thunderstorms. /13
PREV DISCUSSION... /issued 357 PM CDT Sat Apr 13 2019/
NEAR TERM /This Afternoon Through Sunday/...Severe thunderstorms
are still likely late tonight through mid morning Sun for all
locations in the forecast area. The greatest risk area or Enhanced
continues to be generally along and west of the I-65 corridor
stretching south to just north of Mobile then west which includes
all locations in inland southeast MS. Further east and south, a
Slight risk also continues. Latest timing remains about the same
with a large area of strong to severe thunderstorms moving into
all areas of inland Southeast MS stretching east into Clarke and
Washington counties in AL between 10 PM and 4 AM CDT tonight, east
of a line generally from Butler to Mobile in AL between 3 AM and
7 AM, then east of a line stretching from Camden to Gulf Shores in
AL which includes all locations in NWFL from 5 AM and 10 AM CDT.
Likely threats continue to be damaging winds, tornadoes and large
hail. No changes to the risk areas have been made since midday.
The deep upper trof/closed low over the Plains states and TX early
today will continue to shift east reaching the TX/LA border by 06z
tonight then lifting out to the northeast covering much of the MS
River valley through midday Sun. Ahead of this main upper system
very strong forcing aloft combined with very high levels of surface
based instability and vertical shear in the boundary layer this
evening and overnight will help initiate this round of strong to
severe thunderstorms that are expected to move across region
overnight and early Sun. General movement of thunderstorms will be
to the north and northeast at 40 to 50 mph tonight and early Sun.
Although periods of very heavy rain are expected with this pattern
due to the good forward progression to the east with the main upper
system, the threat for flooding remains low. As always some minor
nuisance flooding will still be possible generally in areas with
poor drainage, especially in the cities of Mobile and Pensacola.
For the remainder of this afternoon and this evening, a Wind
Advisory remains in effect now covering all locations in the
forecast area. Frequent wind gusts from 30 to 40 knots have been
reported and will likely continue through this evening.
Temperatures will continue to be mostly above seasonal norms through
Sun afternoon with lows tonight ranging from the middle 60s to lower
70s followed by highs ranging from the upper 60s to lower 70s
generally over the western half of the forecast area, and the middle
70s to lower 80s to the east. 32/ee
SHORT TERM /Sunday night Through Tuesday night/...The upper
system along the Mississippi River weakens as it moves east
Sunday night into Monday, with a following upper ridge shifting
east from over the Plains to over the eastern Conus. A surface
front associated with the exiting upper system moves east of the
forecast area Sunday night, with a significantly cooler and drier
airmass moving over the area. As the upper ridge shifts east,
associated surface high pressure shifts quickly east with,
ultimately moving over and east of the area Monday night into
Tuesday. Onshore flow returns and organizes Tuesday into Tuesday
night, bringing Gulf moisture back to the region. Temperatures for
the period start well below seasonal norms Sunday night (lows
generally in the 40s), then increase to a bit above seasonal
through the period due to increasing upper subsidence and low
level moisture levels. Highs ranging from the upper 70s close to
the coast to mid 80s inland are expected Tuesday, lows in the 50s
expected Tuesday night. /16
LONG TERM /Wednesday Through Saturday/...An upper system that has
moved over the Southwestern Conus in the Short term moves east
over the Plains and Mississippi River Valley, with an associated
surface front crossing the forecast area Thursday into Thursday
night. Increasing southerly flow continues to bring Gulf moisture
over the region ahead of the front and ultimately rain and
thunderstorms beginning Wednesday night into Thursday ahead of the
cold front's passage across the forecast area Thursday into
Thursday night. There is concern for a chance of strong to severe
storms Thursday into Thursday night, with enough upper dynamics,
instability and wind shear to support severe development.
Inconsistency in the guidance with respect to timing and path of
the coming system make pinning down the details a bit too early.
Will continue to monitor over the coming days.
/16
MARINE...A strong southerly wind flow will continue over much of the
north central Gulf through tonight and early Sun before shifting
west then northwest in the wake of a cold front that moves across
the region late Sun and Sun night. Ahead of the front expect
numerous showers and thunderstorms developing late tonight and early
Sun. Most of the thunderstorms will be strong to severe possibly
resulting in damaging wind gusts, tornadoes and hail, generally
moving to the north and northeast at 35 to 45 knots. In the wake of
the front a strong northwest flow can be expected late Sun and Sun
night, diminishing quickly early Mon. Southerly winds will redevelop
by late Tue then build through Thu ahead of another strong upper
system approaching from the west. 32/ee
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until 4 AM CDT Sunday for ALZ051>060-261>266.
High Rip Current Risk through late Sunday night for ALZ265-266.
High Surf Advisory until 5 AM CDT Monday for ALZ265-266.
FL...Wind Advisory until 4 AM CDT Sunday for FLZ201>206.
High Rip Current Risk through late Sunday night for FLZ202-204-
206.
High Surf Advisory until 5 AM CDT Monday for FLZ202-204-206.
MS...Wind Advisory until 4 AM CDT Sunday for MSZ067-075-076-078-079.
GM...Small Craft Advisory until 7 AM CDT Monday for GMZ630>636-650-
655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Apr 13, 4:48 AM CDT, 18 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 448 AM CDT Sat Apr 13 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-141000- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 448 AM CDT Sat Apr 13 2019 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight Severe storms and locally heavy rainfall will be possible late tonight west of a line from Evergreen, AL to Pensacola, FL. Any severe storms that develop will produce damaging wind gusts, and large hail and a tornadoes are possible as well. A Wind Advisory is in effect for southeast Mississippi, portions of southwest Alabama, Escambia county in south central Alabama, the western Florida panhandle from 12:00 PM CDT until 1:00 AM CDT Sunday. A High Rip Current Risk is in effect for coastal portions of Alabama and the western Florida panhandle. A High Surf Advisory is in effect for coastal portions of Alabama and the western Florida panhandle beginning 1:00 PM CDT. .DAYS TWO THROUGH SEVEN...Sunday through Friday Severe storms and locally heavy rainfall will be possible Sunday morning mainly along and east of I-65. Any severe storms that develop will produce damaging wind gusts, and large hail and a tornadoes are possible as well. Some strong to severe storms will be possible on Thursday. .SPOTTER INFORMATION STATEMENT... Please go to weather.gov/mob for additional information. Activation of SkyWarn severe spotter networks may be required through Friday. GMZ630>636-650-655-670-675-141000- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 448 AM CDT Sat Apr 13 2019 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect for the Alabama and western Florida waters out 60 nm including Mobile Bay, Mississippi Sound and western Florida bay waters beginning at 10:00 AM CDT. Severe storms are possible over the marine area late tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday A Small Craft Advisory remains in effect for the Alabama and western Florida waters out 60 nm including Mobile Bay, Mississippi Sound and western Florida bay waters until 7:00 AM CDT Monday. Severe storms are possible over the marine area Sunday morning.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:32 PM CDT | Coastal Flood Statement | MOB | Baldwin, Mobile | 7 hr |
| Apr 13, 11:05 PM CDT | Tornado Warning | MOB | Choctaw, Washington | 25 min |
| Apr 13, 11:47 PM CDT | Special Weather Statement | MOB | Choctaw | 43 min |
| Apr 14, 12:16 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 44 min |
| Apr 14, 12:18 AM CDT | Special Weather Statement | MOB | Choctaw | 57 min |
| Apr 14, 12:22 AM CDT | Tornado Warning | MOB | Choctaw | 53 min |
| Apr 14, 12:26 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 49 min |
| Apr 14, 1:14 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 46 min |
| Apr 14, 2:25 AM CDT | Special Weather Statement | MOB | Mobile, Washington | 50 min |
| Apr 14, 3:06 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 39 min |
| Apr 14, 3:25 AM CDT | Tornado Warning | MOB | Mobile | 35 min |
| Apr 14, 3:26 AM CDT | Special Marine Warning | MOB | 94 min | |
| Apr 14, 3:40 AM CDT | Areal Flood Advisory | MOB | Clarke, Mobile, Washington | 3 hr |
| Apr 14, 3:47 AM CDT | Tornado Warning | MOB | Baldwin, Mobile | 28 min |
| Apr 14, 4:10 AM CDT | Areal Flood Advisory | MOB | Baldwin, Clarke, Monroe | 3 hr |
| Apr 14, 4:27 AM CDT | Special Marine Warning | MOB | 93 min | |
| Apr 14, 4:48 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Crenshaw | 42 min |
| Apr 14, 4:54 AM CDT | Special Marine Warning | MOB | 96 min | |
| Apr 14, 5:01 AM CDT | Areal Flood Advisory | MOB | Baldwin, Escambia | 3 hr |
| Apr 14, 5:16 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Escambia | 44 min |
| Apr 14, 5:24 AM CDT | Areal Flood Advisory | MOB | Butler, Conecuh, Escambia, Monroe | 3 hr |
| Apr 14, 5:26 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 49 min |
| Apr 14, 5:37 AM CDT | Severe Thunderstorm Warning | MOB | Covington | 53 min |
| Apr 14, 5:50 AM CDT | Special Marine Warning | MOB | 85 min | |
| Apr 14, 6:11 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 49 min |
| Apr 14, 6:24 AM CDT | Severe Thunderstorm Warning | MOB | Covington | 36 min |
| Apr 14, 6:25 AM CDT | Areal Flood Advisory | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia | 3 hr |
| Apr 14, 6:43 AM CDT | Tornado Warning | MOB | Crenshaw | 17 min |
| Apr 14, 7:11 AM CDT | Special Marine Warning | MOB | 94 min | |
| Apr 14, 7:25 AM CDT | Special Weather Statement | MOB | Crenshaw | 35 min |
| Apr 14, 8:37 AM CDT | Special Weather Statement | MOB | Covington | 23 min |
| Apr 14, 8:38 AM CDT | Special Marine Warning | MOB | 37 min | |
| Apr 14, 8:49 AM CDT | Special Marine Warning | MOB | 34 min | |
| Apr 14, 8:49 AM CDT | Special Marine Warning | MOB | 3 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.